Thunderstorm Wind, Linn
- When
- June 6, 5:55 PM CST
- Where
- Linn County, 10 mi N of Brookfield
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 39.933, -93.083
2 thunderstorm wind, 1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Jun 6, 3:15 PM CST, 2 hours 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 415 PM CDT TUE JUN 6 2006 .DISCUSSION... MAIN FORECAST CONCERN IN THE SHORT TERM FOCUSING ON THE FRONTAL BOUNDARY CURRENTLY DROPPING THROUGH FORECAST AREA. FRONTAL BOUNDARY HAS BEEN FAIRLY DIFFUSE WITH POOR SURFACE CONVERGENCE ALONG IT IN THE FORECAST AREA. PLENTY OF LOW LEVEL MOISTURE PRODUCED AN EXTENSIVE CU FIELD AHEAD OF THE FRONT...BUT SEEING LITTLE IN VERTICAL DEVELOPMENT IN THIS CU FIELD DESPITE CAPES IN THE 2500 TO 3000 J/KG RANGE AND LITTLE OR NO CAP. LAPSE RATES ARE NOT VERY IMPRESSIVE AND HAVE TO ATTRIBUTE LACK OF DEVELOPMENT TO THAT...THE POOR SURFACE CONVERGENCE AND LACK OF ANY SIGNIFICANT UPPER SHORT WAVE. WITH THAT SAID...HAVE SEEN SOME SPOTTY DEVELOPMENT DURING THE LAST HOUR IN EASTERN AREAS AND ALONG THE FRONT. FRONT IS STILL JUST THROUGH NORTHWEST CORNER OF MISSOURI...SO WILL LEAVE POPS IN THROUGH THE EVENING HOURS UNTIL FROM CAN FINAL EXIT THE REGION. AFTER TONIGHT...UPPER PATTERN SHOWS SIGNIFICANT UPPER RIDGING IN CENTRAL PART OF COUNTRY WITH FORECAST AREA ON THE PERIPHERY. THIS WILL MEAN...WEAK SHORT WAVES THAT MAY OVER TOP THE RIDGE AND HEAD SOUTHEAST IN THIS FLOW WILL HAVE THE POTENTIAL OF SETTING OFF STORMS. GFS CONTINUES TO ADVERTISE ONE SUCH WAVE ON THURSDAY. FOR NOW WILL ONLY PUT IN SLIGHT CHANCE POPS AS THERE IS MUCH UNCERTAINTY ON THE TRACK AND TIMING OF THIS WAVE...BUT IS SOMETHING THAT WILL NEED TO BE WATCHED. OVER THE WEEKEND...LONGER RANGE MODELS NOT IN GREAT AGREEMENT WITH PATTERN. WILL TREND TOWARD THE GFS SOLUTION WHICH KEEPS A FRONTAL BOUNDARY AROUND THE REGION AS UPPER RIDGE IS BROKEN DOWN BY A SERIES OF SHORT WAVES...WITH A POSSIBILITY OF A STRONGER WAVE MOVING INTO THE NORTHERN PLAINS BY TUESDAY MORNING. MORE LIKELY AREA TO SEE PRECIPITATION WITH THIS PATTERN WILL BE NORTHERN PORTIONS OF FORECAST AREA...SO WILL INTRODUCE POPS LATE IN THE WEEKEND AND CONTINUE THIS TREND INTO TUESDAY MORNING. LATER FORECASTS MAY HAVE TO BE EVEN MORE AGGRESSIVE WITH THESE POPS IF THIS PATTERN TRULY SETS UP...AS IT IS DEFINITELY A FAVORABLE ONE FOR GETTING MCS DEVELOPMENT ACROSS THE REGION. TEMPERATURES WISE...NOT SEEING ANY REAL COOL DOWN EVEN AFTER THE FRONT COMES THROUGH TONIGHT AS CLEAR SKIES HAS ALLOWED SUNSHINE TO ALREADY MODIFY THIS AIR MASS. THIS WEEKEND WE MAY SEE A SIGNIFICANT WARM UP IN AREAS SOUTH OF THE FRONT. BIG QUESTION ON EXACTLY WHERE THIS BOUNDARY WILL BE SITTING...SO WILL NOT GO TOO EXTREME WITH TEMPERATURES...BUT COULD EASILY SEE SOME WELL INTO THE 90S IN SOUTHERN PARTS OF FORECAST AREA OF FRONT SETS UP A LITTLE FURTHER TO THE NORTH AND CURRENTLY EXPECTING. PC && .PREV DISCUSSION... 407 AM CDT TUE... MESOSCALE CONVECTIVE VORTEX (MCV) WHICH TRAVERSED WRN MISSOURI LAST EVENING...AND ASSOCIATED THUNDERSTORMS HAVE SINCE DISSIPATED OVER SERN MISSOURI EARLY THIS MORNING WITH SHORTWAVE RIDGING BUILDING OVER EASTERN KANSAS AND WESTERN MISSOURI IN ITS WAKE. NET EFFECT IS A DUAL CONVECTIVE COMPLEX STRUCTURE WITH ONE MCS OVER NERN IOWA AND A LARGER COMPLEX OVER E CNTRL KANSAS...WITH NRN MISSOURI LEFT HIGH AND DRY IN THE MIDDLE. THIS HAS ALLOWED FOR A SLIGHTLY SLOWER FRONTAL PROGRESSION WITHOUT THE AID OF CONVECTIVE PRESSURE RISES TO PROPAGATE THE FRONT. MODELS APPEAR TO HAVE A HANDLE ON THE SLOWER FRONTAL MOTION WHICH WILL HAVE SIGNIFICANT RAMIFICATIONS ON POSSIBLE THUNDERSTORM DEVELOPMENT LATER THIS MORNING AND AFTERNOON. WITH LITTLE IN THE WAY OF CONVECTIVE DEBRIS THIS MORNING... TEMPERATURES SHOULD WARM FAIRLY QUICKLY...CREATING A MODERATELY UNSTABLE ATMOSPHERE. NAM...GFS...RUC...AND NMM WRF ALL INDICATE THUNDERSTORM DEVELOPMENT AS EARLY AS LATE MORNING ALONG THE FRONTAL BOUNDARY BEGINNING ALONG THE MISSOURI/IOWA BORDER AND BUILDING BACK SOUTHWESTWARD TOWARDS THE KC METRO AREA ALONG THE FRONT. DESPITE MARGINAL WIND SHEAR (0-6 KM BULK SHEAR NEAR 30 KT) LIMITING SUPERCELLULAR DEVELOPMENT...MLCAPES AOA 2000 J/KG...STEEP MIDLEVEL LAPSE RATES WITH THE PRESENCE OF A DRYING LAYER...AND SURFACE T/TD SPREADS 15-20F WILL SUPPORT SCATTERED PULSE/MULTICELL SEVERE THUNDERSTORMS...WITH DAMAGING WINDS AND LARGE HAIL. PW VALUES NEAR 1.5 INCHES INDICATE HEAVY RAINFALL IS ALSO POSSIBLE...ALTHOUGH FLOODING THREAT MAY BE LIMITED AS STORMS PROPAGATE TO THE SOUTHEAST AT 15 TO 20 MPH. FRONT SHOULD CLEAR ALL BUT CENTRAL MISSOURI THIS EVENING...USHERING IN A DRIER MORE STABLE AIRMASS. H8 TEMPS NEAR +18C WEDNESDAY SHOULD SUPPORT HIGH TEMPS NEAR OR SLIGHTLY ABOVE 90 DEGREES OVER A LARGE PORTION OF THE AREA. NORTHWEST FLOW ALOFT CONTINUES THROUGH THURSDAY WITH THE GFS HINTING AT MCS DEVELOPMENT EARLY THURSDAY MORNING OVER NEBRASKA...GENERATING YET ANOTHER MCV HEADED TOWARDS NORTHWEST MISSOURI. AT THIS TIME...CONFIDENCE IN SUCH A FEATURE IS NOT GREAT...SO ONLY PAINTED IN SLGT CHANCE POPS IN THE GRIDS. IF SUBSEQUENT MODEL RUNS SHOW ANY TYPE OF CONTINUITY...THUNDERSTORM WORDING WILL NEED TO BE INTRODUCED FOR THURSDAY MORNING...AND POSSIBLY AFTERNOON. && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO EAX
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 101 PM CDT TUE JUN 6 2006 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-071100- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 101 PM CDT TUE JUN 6 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE EXPECTED TO BUILD ALONG A SLOW MOVING COLD FRONT FROM SOUTHEAST IOWA...ACROSS NORTH CENTRAL MISSOURI TOWARD NORTHEAST KANSAS THIS AFTERNOON. THE THUNDERSTORMS WILL DEVELOP BACK TO THE SOUTHWEST ALONG THE FRONT THROUGH THE AFTERNOON...AND GRADUALLY SHIFT SOUTH AS THE FRONT PROGRESSES TOWARD CENTRAL MISSOURI. SOME OF THE THUNDERSTORMS MAY BECOME SEVERE...WITH DAMAGING WINDS UP TO 70 MPH AND HAIL TO THE SIZE OF GOLFBALLS POSSIBLE WITH THE STRONGEST STORMS. HEAVY RAINFALL MAY ALSO POSE A THREAT...MAINLY OVER THE AREAS OF EASTERN KANSAS AND WESTERN MISSOURI THAT RECEIVED HEAVY RAINS LAST EVENING. THE STORMS MAY LAST INTO THE EARLY EVENING HOURS ACROSS PORTIONS OF CENTRAL MISSOURI...BEFORE THE FRONT CLEARS THE AREA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE FOR THUNDERSTORMS IN ASSOCIATION WITH A FRONTAL BOUNDARY...FORECAST TO BECOME SITUATED ACROSS NORTHERN MISSOURI EARLY NEXT WEEK. SEVERE STORMS ARE NOT ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON INTO THE EARLY EVENING...SOUTH OF A LINE FROM ST. JOSEPH TO PRINCETON. STOFLET
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 526 PM CDT TUE JUN 6 2006 MOZ014-015-023-062315- DAVIESS-GRUNDY-LIVINGSTON- 526 PM CDT TUE JUN 6 2006 ...SIGNIFICANT WEATHER ALERT FOR EASTERN DAVIESS...NORTHWESTERN LIVINGSTON AND SOUTHWESTERN GRUNDY COUNTIES UNTIL 615 PM CDT... AT 524 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR JAMESPORT...OR 9 MILES NORTHEAST OF GALLATIN...MOVING SOUTHEAST AT 10 MPH. THIS STORM WILL AFFECT MAINLY RURAL AREAS OF EASTERN DAVIESS... NORTHWESTERN LIVINGSTON AND SOUTHWESTERN GRUNDY COUNTIES...INCLUDING THE TOWNS OF JAMESPORT AND LOCK SPRINGS. HEAVY RAIN AND DIME SIZED HAIL IS EXPECTED WITH THIS STORM. CUTTER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 533 PM CDT TUE JUN 6 2006 MOZ016-062315- SULLIVAN- 533 PM CDT TUE JUN 6 2006 ...SIGNIFICANT WEATHER ALERT FOR SULLIVAN COUNTY UNTIL 615 PM CDT... AT 529 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES WEST OF MILAN...MOVING SOUTHEAST AT 15 MPH. THIS STORM WILL BE NEAR... MILAN BY 600 PM CDT. THE TOWN OF HARRIS IS ALSO IN THE PATH OF THIS STORM. HEAVY RAIN AND DIME SIZED HAIL IS EXPECTED WITH THIS STORM. CUTTER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 538 PM CDT TUE JUN 6 2006 MOZ007-016-017-062330- ADAIR-PUTNAM-SULLIVAN- 538 PM CDT TUE JUN 6 2006 ...SIGNIFICANT WEATHER ALERT FOR NORTHEASTERN SULLIVAN...NORTHWESTERN ADAIR AND SOUTHEASTERN PUTNAM COUNTIES UNTIL 630 PM CDT... AT 534 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES SOUTHEAST OF UNIONVILLE...MOVING SOUTHEAST AT 15 MPH. THIS STORM WILL BE NEAR... 6 MILES NORTHEAST OF GREEN CITY BY 555 PM CDT. NOVINGER BY 630 PM CDT. THE TOWNS OF LEMONS AND GREENCASTLE ARE ALSO IN THE PATH OF THIS STORM. HEAVY RAIN AND DIME SIZED HAIL IS EXPECTED WITH THIS STORM. CUTTER
The Pleasant Hill radar (KEAX), 161 km away, was scanning. The volume nearest the first event began at 23:52 UTC.
2 thunderstorm wind, 1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2006Every state in 2006This day in weather historyWarnings in Missouri, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5518283, 5518284, 5518285.